MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO FIBERSCOPE; RHINO-LARYNGOFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO FIBERSCOPE; RHINO-LARYNGOFIBERSCOPE
Model Number ENF-GP2
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the rhino-laryngo fiberscope tested positive for 14 colony forming unit (cfu) of bacillus subtilis on (b)(6) 2022, tested positive for 7 and 3.Colony forming unit (cfu) of bacillus sp on (b)(6) 2022, and tested positive for 7 and 3.Colony forming unit (cfu) of bacillus sp on (b)(6) 2022.All channels were sampled.The issue was found during a routine culture of the scope.Sampling was taken at reprocessing, before use.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
The olympus scope was sent to an independent laboratory for culture testing.All channels were sampled.The device tested positive for one (1) colony forming unit of unspecified micro-organisms.The obtained results are in conformance with the requirements.The user facility provided additional information regarding the cleaning, the disinfection and the sterilization processes performed onsite for the endoscopes.The first cleaning with irrigation of the canals swabbing and soaking in detergent disinfectant solution for 15 mins.The scope was then rinse and drain.For second cleaning, soaked in detergent disinfectant solution for 5 mins.The scope was then rinse and drain.The test strip checked ¿ok¿.Then soaked in anioxy twin disinfectant solution for 15 mins.The scope was then rinse with filtered water.The scope was dry in a medical air drying and storage in a champs sterile storage cabinet.The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.The device was evaluated where no abnormalities were found that could have led to the positive culture.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.After checking the content of enf-gp2 ifu, reprocess means are described below: chapter "compatible reprocessing methods and chemical agents".Chapter "cleaning, disinfection, and sterilization procedures".Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO FIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama, odakura
nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15555794
Report Number3002808148-2022-02872
Device Sequence Number15078439
Product Code EOB
UDI-Device Identifier04953170399282
UDI-Public04953170399282
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181240
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-GP2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown